Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1671 Questions
Question
if you get heartburn once in a while is this bad could there be health problems down the road my mom says no more pizza or fries or no fried stuff now im paranoid


why would she say this??>


Does this have to do with the heart or afib thanks
Thu, 24 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Acid peptic disorder.

Detailed Answer:
Hello,
Thanks for query my dear patient,
Most likely you are having Gastritis with the acid peptic disorder.

It occurs when stomach acid or, occasionally, stomach content, flows back into your food pipe. The backwash irritates the lining of your esophagus and causes, heartburn, chest pain and intense burning sensation in the throat. Both acid reflux and heartburn are a part of GERD..Acid refluxed back into esophagus irritates the mucosal lining of the esophagus causing mild to moderate inflammation which results in heartburn.

Recommendations
1. Zantac (Ranitidine) 150 mg twice a day. Zantac is an acid reducer that decreases acid production by 70%, allowing the tissues to heal. You may need to take this for a month or longer. I prefer Zantac to the proton pump inhibitors (Nexium, Prilosec, etc) because it is safer and does not have the risk of discontinuation rebound hyperacidity when it is stopped.

Along with it definitely, proper food and lifestyle modification have to be done as said by your mom.
2. Do not lie down for 2-3 hrs after eating.

3. Avoid acidic foods - citrus, tomatoes, juices

4. Decrease caffeine (colas, coffee) and sodas in general.

5. Decrease alcohol or completely stop it.

6. If you smoke cigarettes, now is the time to stop. They increase acid production and delay healing.

7. If you are overweight through the middle, that increases the risk of reflux. Try to decrease your weight.


It has nothing to do with atrial fibrillation.
So proper medication and lifestyle change would be helpful for long runs.

Regards!
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 25 minutes later
So this has nothing to do with heart correct im very parnoid
 
 
Answered by Dr. Ramesh Kumar 2 hours later
Brief Answer:
follow up.

Detailed Answer:
Hello again XXXXXXX
Heartburn is usually the presenting symptom of acid peptic disorder however angina could also present with same features as acid peptic disorder.Therefore its very difficult to differenciate between the two just on the basis of history.
As you are paranoid about heart problem a better suggestion to calm you mind is to go for a test called 2d echo of heart.This test is a non invasive and highly sensitive test to rule out cardiac pathology and if its normal you are having acid peptic disorder.

Regards!
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 5 hours later
I had acid reflux in the past and stomach problems apparently no heart problems to my knowlegec
 
 
Answered by Dr. Ramesh Kumar 4 hours later
Brief Answer:
follow up.

Detailed Answer:
Hello again dear,
In that case just follow the medications and suggestion i gave for acid peptic disorder and if things starts to get normal its acid peptic disorder otherwise you have to go for a 2d echo scan.
Thanks!
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 5 hours later
So could be heart problems I take tums that candy for the indigestion

My heart ekg wasnkrmsl a long time ago I don’t know when but it was good

I never go fir second echo
 
 
Answered by Dr. Ramesh Kumar 8 hours later
Brief Answer:
follow up.

Detailed Answer:
As you are in late 30’s now to go for a 2d echo is not a bad idea.
Its a 20 minutes non invasive test and things would be clear after thst.
Tums could be taken don’t worry.0
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 7 hours later
Tums could solve the problem


Listen when dehydration gets to a person once your thirsty it’s too late now now is there u can snap out of it if ur thristy if u gotten dehydration already this is what my mom says thanks
 
 
Answered by Dr. Ramesh Kumar 5 hours later
Brief Answer:
follow up.

Detailed Answer:
Tums could be helpful no doubts.
But a proton pump inhibitor would be better.

Sir i can’t understand the thing you asked about dehydration please clearify once again?
Ican’t just get it.
waiting!
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 8 hours later
Like I was dizzy when I woke up during the night like when u go upside down so I drank water and still was dizzy so I drank more feel better after a while like an hour later now should I worry about this


Is it true that up can see flashes if the eye needs water or your dehydrated thanks


And being out doors outside in the sun esp in only one swing eye should I be concerned
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Follow up answer.

Detailed Answer:
Hello XXXXXXX
These are all sign and symptoms of severe dehydration and even if you are drinking 2 to 3 glass of water daily you can't be dehydrated to an extent that just going out in sun or sleeping etc would give you symptoms.

An easy check is Use two fingers to pinch up some skin on the back of your hand, then let the skin go. The skin should spring back to its normal position in less than a couple of seconds. if the skin returns to normal more slowly, you might be dehydrated.

Thanks



Brief Answer:
Follow up answer.

Detailed Answer:
Hi again,
When the vitreous gel inside your eye rubs or pulls on the retina, you may see what looks like flashing lights or lightening streaks. They are caused by clumps or specks of undissolved vitreous gel material floating in the dissolved gel-like fluid (vitreous) in the back of the eye, which cast shadows on the retina when light enters the eye.They are called floaters.
I would suggest you to go for a eye examination under an opthalmologist.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Do intermittent heartburn symptoms lead to atrial fibrillation or other heart issues? 16 minutes later
How about they with flashes do something the eye need to be hydrated I was dizzy at night I drank water and took a while than I was better dishes a billet


It was weir though freaky


I was at home and I was picking up crumbs and stuff something really got me like got me really hard apparently no bleeding just plain sore now it was small take an blood test infection thanks what would u do


I have no idea but now I feel weird though


This was in my kitchen
 
 
Answered by Dr. Ramesh Kumar 23 hours later
Brief Answer:
Follow up answer.

Detailed Answer:
Flashes are not related to dehydration.Your vitreous humor(eye fluid) has enough amount of water in it.
It could be a pathology related to eye therefore examinations should be done,
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor